Well, joint pains with rash can be seen in SLE (lupus), psoriatic arthritis, fibromyalgia, polymayalgia rheumatica and chronic fatigue syndrome. Gout, though typically affects the great toe, can cause multiple joint pain with rash. Hashimotos Thyroiditis is another possibility. Hayfever and rheumatoid arthritis too should also be ruled out. Crohn’s disease is another possibility.
Another possibility is reactive arthritis, which could have occurred in reaction to something—in this case rash. In this case you need to rule out the cause for the hives or urticaria. Urticaria is usually triggered by allergens, such as drugs, foods, insect bites, inhaled substances, in response to sunlight, cold, heat, stress, exercise, or a viral infection. Other common allergens are pollen, mold, dust, pet dander, or cosmetics. Food allergies like to gluten and alcohol too should be looked into.You may need to consult an allergy specialist.
Generally a positive ANA indicates an autoimmune disease such as lupus or Hashimotos thyroiditis. However, ANA can be positive without any autoimmune disease as well. A comprehensive investigation is required keeping all the points in mind. Do discuss this with your rheumatologist. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Hi. I was diagnosed with SLE 5 years ago. I had cronic on and off pain in my hip, fingers, wrists, and niggling pains all over my body. I also suffered headaches, anxiety, depression, fatigue, dizziness, and a strange round like red spot on my arm. My feet felt like an 90yo's every morning. I was also very red in the face & chest. I was made to feel like a hypochondriac for at least 5 years prior to diognosis, and was told to put toothpaste on my spots. I then found it very hard
to continue working, and gradually reduced my workload. I found a new doctor, was found positive for lupus on my skin after bi-opsies, then my blood showed a positive ANA, with protein in my urine. No five years later, I'm no longer working, and no one can confirm really wether I have lupus or not, but I have been given a vaige diagnosis. I actually feel I have more fibromyagia symptoms, as my bone marrow seems to hurt in my legs, and I have severe muscle pain, pretty much all over, mostly it strikes in my buttocks. I also can't remember small words, eg: drop me off at the.......(blank)...... Train station. I've also had bells palsy, palsitile tinnitus, and never felt well since I was 16 and had scarlet fever. It's all very confusing. I hope you get more answers than I do.
So, was the biopsy and all those symptoms not enough to nail down the diagnosis for you?
Yes, but everyone shrugs their shoulders when I complain. I'm on 100mgs of plaquinil twice a day. That's it. Off you go with your repeat prescription. I had no idea what lupus was in the first place, now 5 years later, still suffering weird symptoms, I've read a bit, think I most likely have fibromyalgia or cornic fatigue syndrome causing the problem, rather than the SLE. I see the Rhumatologist every 12 weeks, the last 3 appointments I've mentioned it, he once touched my shins asking if it hurt, I said no, he said it's probably just the lupus, refillled my plaquinil. See the problem?
I am on 200mg 2x/day of plaquinel. Are you sure you are on 100mg? Anyway, the shin is NOT a pressure point they check. It is a place where you commonly hurt. Actually there are 18 pressure point associated with fibromyagia. One is right above the knee on either side. Your muscles hurt really bad and the treatment is good, DEEP sleep. Triggers are stress. I've found if I drink a soda pop it triggers all kinds of things.
The biggest factor in CFID is you are majorly TIRED. The fatigue is overwhelming. I felt like that before put on plaquinel.
Forgot to say. I really think you should consider trying another rhemy. I say that cautiously though. The change to a new dr. can mean more test and possibly saying you DON'T have lupus and take you off the med you really need. The plaquinel might not seem like it's helping, but if it's keeping you from having organ involvement, then it's priceless.
Some dr.s are more capable of checking for fibro than others.
If you look up Lupus or SLE you will see that there are quite a few "overlapping" diseases with Lupus.
One of them is Fibromyalgia, another is Chronic Fatigue Syndrome, the list goes on including heart and vascular disease. My daughter was recently diagnosed with Lupus and her biggest problem is connective tissue disease.
Her collagen, tendons, fibers, tissues, and other connective tissues are separating from her ribs. She recently fell and didn't break any bones, but her ribs separated and caused her so much pain!
She is taking Hyaluronic acid in hopes of repairing some of the damage. Also helps repair stomach lining damage from Crohn's and ulcers. Hyaluronic acid can also help with the rash and sores from Lupus.
Hoping this information will help someone..
From: University of Maryland Medical Center
Systemic lupus erythematosus
page 2 " Race makes a difference during the induction stage of therapy. Patients who are Hispanic or African American tend to respond better to mycophenolate. Cyclophosphamide appears better for white patients of European ethnicity."
You might be getting the wrong Lupus meds for you.
Wow! I didn't even know that there were different medications based on ethnicity. I wonder why that is...
It also makes it even more important to find a doctor that is familiar with treating your population, so they'd know these things. Yeah try saying: 'Excuse me, doc, but how many Hispanics have you treated?' How in the world do you do that without sounding racist? I guess you have to keep shopping around until you find a rhemy that wont just say anything just to have you as a patient. ...